Newsletter

Pol. Merkur. Lek (Pol. Med. J.), 2015, XXXIX/234: 379-381 Maximize

Pol. Merkur. Lek (Pol. Med. J.), 2015, XXXIX/234: 379-381

Title: Acute clenbuterol overdose manifestations in a suicide attempt – a case report 

Authors: Nawrocka I, Kowalczys MH, Abramczyk P. 

More details

08/234

30,00 zł

SUMMARY IN POLISH & ENGLISH. FULL ARTICLE ONLY IN POLISH.

Acute clenbuterol overdose manifestations in a suicide attempt – a case report


Nawrocka I, Kowalczys MH, Abramczyk P.

Department of Internal Medicine, Hypertension and Vascular Diseases, Medical University of Warsaw, Warsaw, Poland

A 30-year-old man was admitted to the intensive care unit after a suicide attempt with respiratory difficulties, tremor, sinus tachycardia and significant hypokalemia. On examination, the patient was lucid, fully conscious and did not exhibit positive symptoms. Sings were not typical for overdosing olanzapine, alprazolam and alcohol as declared by the patient. Additional anamnesis revealed high doses of ingested clenbuterol, a selective β2-adrenergic agonist. Due to its anabolic and lipolytic properties, clenbuterol has become a commonly abused drug in bodybuilding industry and is not routinely detected by toxicology screens. This is the first known report of suicide attempt by clenbuterol overdosing.

Key words: clenbuterol, suicide attempt, hypokalemia, drug overdose, adverse drug reaction

Pol Merkur Lekarski, 2015; XXXIX (234); 379–381